MAUDE Adverse Event Report: AG-920RA; MULTI-GAS UNIT

AG-920RA; MULTI-GAS UNIT
Model Number AG-920RA
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the multigas unit displayed "calibration" error while in patient use.The customer also reported that the etco2 and o2 reading were low.They replaced the dry line water trap 2 days prior to this event and they allowed the device to warm up for approximately 1 hour before use.They would like to send the unit in for a repair.There was no harm or injury reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reported that the multigas unit displayed "calibration" error while in patient use.
 
Event or Problem Description
The customer reported that the multigas unit displayed a "calibration" error while in patient use.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that the multigas unit displayed a "calibration" error while in patient use.The customer also reported that the etco2 and o2 reading were low.They replaced the dry line water trap 2 days prior to this event, and they allowed the device to warm up for approximately 1 hour before use.They sent the unit in to nihon kohden for repair.No patient harm was reported.Service requested / performed: evaluation / repair: upon nihon kohden repar center (nka rc) evaluation, the reported problem was duplicated.The following malfunctioning part was recognized as needing to be replaced, which could have resolved the issue: #cd-237p-gas unit.Nka rc could not finish the repair of the unit since the necessary parts were unavailable as the unit was sunsetted in 2013.Investigation summary: the cause of the issue was determined to be electronic failure of the gas unit.Per the operator's manual, the possible causes of the unit displaying a "cal error" are issues with the water trap, sampling line, t-piece, or exhaust tube which need to be replaced, if necessary.It could also be caused by incorrect gas being used for calibration.The overall risk score is medium.The reported issue does not require further investigation through capa process since the ag-920ra is a legacy product and sales for the unit ended in 2013.Additional device information: d10 concomitant medical device: the following device(s) were used in conjunction with the multigas unit: bsm: model #: ni, serial #: ni.

Brand Name
AG-920RA
Common Device Name
MULTI-GAS UNIT
MDR Report Key9419824
Report Number8030229-2019-00704
Device Sequence Number1724703
Product Code CCK
UDI-Device Identifier00841983103162
UDI-Public00841983103162
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K020046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
Report Date (Section F) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAG-920RA
Device Catalogue NumberAG-920RA
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/14/2019
Device Age88 MO
Event Location Hospital
Date Report to Manufacturer12/05/2019
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer10/05/2021
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date10/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSM
Date Report Sent to FDA12/05/2019